Florida, 2017Damaging Wind in Florida, June 11, 2017
June 11, 2017 · NWS TBW · 1 event in 1 county or zone
Scattered afternoon thunderstorms developed along sea breeze boundaries. At least one of these storms caused damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed along sea breeze boundaries. At least one of these storms caused damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 11, 1:29 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 11, 1:29 PM EST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
229 PM EDT Sun Jun 11 2017
.SHORT TERM (Tonight - Monday)...
In the mid/upper levels, troughing extends south through the western
Atlantic with another trough over eastern Texas extending into the
western Gulf of Mexico. Mid-level ridging extends northwest from
eastern Cuba to the southeast U.S. Another trough over the western
U.S. will slowly move eastward and deepen through the beginning of
the week. In turn, upper ridging will build over the southeast U.S.
and become the dominant upper feature through the period.
On the surface, the front that was over southern Florida yesterday
continues to wash out with some lingering showers and storms over
the coastal waters. High pressure in the western Atlantic ridging
westward will become the dominant weather feature over the area for
the next several days. This will cause the seasonal sea breeze
storms to form over the east coast and traverse westward colliding
with the west coast sea breeze over the interior counties. Abundant
moisture with PW values in excess of 2 inches will be advected over
the region through the period which will keep rain chances high (40-
70%) through the afternoon/evening hours. Temperatures will be just
around seasonal averages for daytime highs and overnight lows.
&&
.LONG TERM (Monday Night - Sunday)...
Models remain in good agreement with synoptic scale features during
the long term period so a blend will continue to be used. Strong
upper ridging over the mid Atlantic coast will shift east offshore
the mid Atlantic coast through mid week as a weakening upper level
trough now over the western Gulf drifts eastward along the Gulf
coast to be located over the southeastern states and eastern Gulf by
Wednesday. At the surface the Bermuda high pressure area over the
Atlantic and extending west across the southeastern states will
maintain a deep layered east-southeast wind flow across the entire
forecast area.
Deep tropical moisture (PW's around 2 inches) within the east to
southeast wind flow around the surface high will continue to support
numerous diurnal sea breeze driven showers and scattered storms
across the forecast area each day, with an east-southeast steering
flow favoring highest rain chances (Pops 60-70 percent) over the
western half of the forecast area during the afternoon and evening
hours, with some locally heavy rainfall possible.
During the second half of the week and into next weekend upper and
surface ridging will weaken and shift east-southeast into the
Atlantic as upper level troughing become more pronounced over the
southeastern states and Gulf. Deep tropical moisture (PW's 2
inches) will remain in place which will continue to support numerous
diurnal sea breeze driven showers and thunderstorms (Pops 60 to 70
percent) across the forecast area each day, with a weaker south to
southwest steering flow favoring the highest coverage of storms
shifting to inland locations each afternoon where the sea breeze
collision will take place. The abundant moisture and slow moving
storms will favor locally heavy rainfall amounts in some locations
each day.
Considerable cloud cover combined with the rain chances will keep
daytime temperatures near or a few degrees below seasonal norms with
highs in the mid to upper 80s each day, while overnight lows will
run a few degrees above normal with lows generally in the lower to
mid 70s.
&&
AVIATION...
VFR conditions will prevail at all terminals through the
period. The only exception will be with passing showers and storms
during the afternoon hours. Some brief periods of MVFR/IFR for
cigs/vsby will be possible in storms. Have put VCTS at all terminals
starting at 21Z and will cover any restrictions with TEMPO groups
based on radar coverage. No other aviation impacts expected.
&&
.MARINE...
The front that was over Florida has washed out and high pressure
ridges west across Florida and into the Gulf of Mexico. This will
produce an east through southeast wind flow into next week, but is
expected to remain less than 15 knots with seas less than 3 feet
through the period. With the east-southeast winds, any shower/storm
activity over the coastal waters will occur later in the day during
the evening hours. No other marine impacts expected. These storms
will be capable of producing strong gusty winds, locally rough seas,
and frequent cloud to water lightning. No other marine impacts
expected.
&&
.FIRE WEATHER...
No fire weather hazards are expected through the period as minimum
relative humidity values are expected to remain above critical
levels each afternoon..
&&
.Preliminary Point Temps/PoPs...
TPA 76 89 76 87 / 40 60 40 60
FMY 75 90 75 89 / 30 40 30 60
GIF 74 89 74 88 / 30 40 20 70
SRQ 75 87 75 87 / 40 50 40 60
BKV 73 89 73 88 / 40 60 30 60
SPG 77 89 76 87 / 40 60 40 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...74/Wynn
MID TERM/LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Jun 11, 2:57 AM EST, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
357 AM EDT Sun Jun 11 2017
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-112000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
357 AM EDT Sun Jun 11 2017
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Numerous showers and thunderstorms will develop this afternoon
and will continue into this evening. Thunderstorms that develop
will be capable of producing strong gusty winds, locally heavy
rains, and frequent deadly lightning strikes.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are in the forecast each day
through the period. Thunderstorms will be capable of producing
strong gusty winds, locally heavy rains, and frequent deadly
lightning strikes.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
Fleming
In the hours before
Special weather statement, Jun 11, 1:00 PM EST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
200 PM EDT SUN JUN 11 2017
FLZ251-255-111845-
Inland Manatee-Inland Hillsborough-
200 PM EDT SUN JUN 11 2017
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HILLSBOROUGH
COUNTY...
At 159 PM EDT, strong thunderstorms were located 10 miles south of
Fish Hawk, moving northwest at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Fish Hawk, Riverview, Boyette, Alafia River State Park, Fort
Lonesome, Lithia Springs State Park, Bloomingdale, Wimauma and
Gibsonton.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2782 8235 2784 8235 2798 8210 2781 8205
2766 8206 2760 8220 2778 8236 2781 8235
2782 8239
TIME...MOT...LOC 1759Z 152DEG 12KT 2771 8216
TBWSpecial weather statement, Jun 11, 2:24 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
324 PM EDT SUN JUN 11 2017
FLZ052-056-112000-
Polk FL-Hardee FL-
324 PM EDT SUN JUN 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDEE AND
SOUTHWESTERN POLK COUNTIES UNTIL 400 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Ona, or 10 miles northwest of Wauchula, moving north
at 10 mph.
Dime size hail and wind gusts in excess of 40 mph will be possible
with this storm...in addition to frequent lightning.
Locations impacted include...
Wauchula, Fort Meade, Bowling Green, Homeland and Fort Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2755 8174 2750 8204 2753 8206 2777 8206
2783 8177
TIME...MOT...LOC 1924Z 162DEG 7KT 2763 8196
TBWSpecial weather statement, Jun 11, 3:04 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
404 PM EDT SUN JUN 11 2017
FLZ052-112030-
Polk FL-
404 PM EDT SUN JUN 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POLK COUNTY UNTIL
430 PM EDT...
At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Champions Gate, or near Intercession City, moving northwest at 15
mph.
Dime size hail and wind gusts in excess of 40 mph are expected with
this storm...in addition to frequent lightning.
Locations impacted include...
Davenport and Loughman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2811 8156 2820 8173 2830 8166 2826 8166
2826 8155 2820 8152 2815 8152
TIME...MOT...LOC 2003Z 128DEG 13KT 2820 8158
TBWSpecial weather statement, Jun 11, 3:13 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
413 PM EDT SUN JUN 11 2017
FLZ151-251-112045-
Coastal Hillsborough FL-Inland Hillsborough FL-
413 PM EDT SUN JUN 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILLSBOROUGH COUNTY
UNTIL 445 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greater Northdale, or near Lutz, moving northwest at 15 mph.
Dime size hail and winds gusts in excess of 40 mph are expected with
this storm...in addition to frequent lightning.
Locations impacted include...
Lutz, Lake Magdalene, Keystone, Greater Northdale, Citrus Park,
Greater Carrollwood, Egypt Lake-Leto, Westchase, Lake Fern, Town N
Country and Cheval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2817 8247 2810 8242 2800 8257 2805 8265
2817 8265
TIME...MOT...LOC 2013Z 141DEG 11KT 2810 8256
TBWThunderstorm Wind, Hillsborough
- When
- June 11, 3:30 PM EST
- Where
- Hillsborough County, 2.03 mi E of Citrus Park
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 28.081, -82.547
Tree limbs and power lines were reported down on the corner of Shaw Road and Ehrlich Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Minnesota, June 11, 20174 injured · $1.5 million · EF1 · 93 events
- Hail and Damaging Winds in Wisconsin, June 11, 20171 death · $100,000 · 2 in hail · 30 events
- Hail and Damaging Winds in Wisconsin, June 11, 2017$83,000 · 70 kt wind · 23 events
- Flooding and Damaging Winds in Michigan, June 11 to 12, 2017$76,000 · 61 kt wind · 20 events
- Damaging Winds in Michigan, June 11, 2017$116,000 · 57 kt wind · 11 events
- High Wind in Utah, June 11 to 12, 20171 injured · $100,000 · 71 kt wind · 4 events
- Flash Flooding and Flooding in Wisconsin, June 11, 2017$21,000 · 70 kt wind · 38 events
- Hail and Damaging Winds in South Dakota, June 11, 2017$35,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, June 11, 20172.5 in hail · 21 events
- Flooding and Damaging Winds in Wisconsin, June 11, 2017$5,000 · 56 kt wind · 10 events
- Hail and Damaging Winds in Wisconsin, June 11, 2017$4,000 · 1.25 in hail · 9 events
- Flood and Heavy Rain in Florida, June 11 to 12, 2017$200 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696463.